MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number EXPORTAP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: engaged non medtronic devices included a wire, an introducer sheath, and a distal piece of a guide catheter.The catheter was cut, the extension line of the sheath was cut and the wire was kinked on the proximal end.The distal wire lumen of the export was removed from the distal section of the guide wire.The tubing was torn/detached from the export catheter.The remainder of the export catheter was not returned for analysis.The marker band was not found in the returned devices.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using an export aspiration catheter in a patient with multi vessel disease.The export was first used in the rca with no issues noted.The device was then used in a tortuous lad.No resistance was encountered.The physician reported that the device marker came off as the catheter was being advanced and positioned.The physician ended up pulling everything out as a unit with the wire and sheath, including the marker.No part of the device remained in the patient.No patient injury is reported.On review of the returned parts, the marker was not present, which was highlighted to the physician.It was confirmed under fluoroscopy that no part of the device remained in the patient.

Brand Name
EXPORT AP ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6983017
Report Number1220452-2017-00108
Device Sequence Number1228403
Product Code DXE
UDI-Device Identifier00613994431745
UDI-Public00613994431745
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2019
Device Catalogue NumberEXPORTAP
Device Lot Number0008683306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight118